Home > Dermatology > AAD 2020 > How to manage cutaneous side effects of immunotherapy

How to manage cutaneous side effects of immunotherapy

Cutaneous immune-related adverse events (irAEs) following therapy with immune checkpoint inhibitors are increasingly observed in the dermatologic practice. In many cases, these irAEs can be managed without discontinuation of immunotherapy [1].

Immune checkpoint inhibitors like the anti-programmed cell death receptor (PD)-1 antibodies and PD-ligand 1 (L1) receptors have emerged as a frontline treatment for a growing list of malignancies. Unfortunately, their use can be limited by multiple irAEs (see Figure) [2]. Immune checkpoint inhibitors can cause a spectrum of AEs, essentially any organ can be involved, most commonly on the skin: 30-40% of patients will have some cutaneous eruptions, Prof. Jennifer N. Choi (Northwestern Feinberg School of Medicine, USA) explained [2].

Patients with dermal side effects respond better to anti-cancer therapy
Cutaneous toxicity is a predictive biomarker for clinical outcome in patients receivin...



please login to read the entire article:


You need to register to read the entire article, please do so now.





Posted on